Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DOUBLE VISION
Dec 21, 2007

IN 2005 I WAS HOSPITALIZED WITH PCP PNEUMONIA AND AN AIDS DIAGNOSIS. I CURRENTLY TAKE KALETRA, TRUVADA, CYMBALTA, VICODIN,PROTONIX AND MARINOL FOR MY VARIOUS SYMPTOMS AND SIDE EFFECTS. IN THE PAST SIX MONTHS I HAVE HAD INCREASINGLY FREQUENT BOUTS OF DOUBLE VISION, AND HAVE SEEN TWO EYE DOCTORS. THEY BELIEVE THEIR IS MUSCLE DETERIORATION IN MY EYES, CAUSING THEM TO WORK INDEPENDENTLY OF EACH OTHER. THEY HAVE TRIED EYEGLASSES WITH PRISMS TO COUNTERACT THE DOUBLE VISION, BUT THESE CAUSE INTENSE HEADACHES. I CAN NO LONGER DRIVE A CAR DUE TO THE SEVERITY OF THIS PROBLEM. THE EYE DOCTORS ADVISE ME THAT THIS SOMETIMES HAPPENS IN AIDS PATIENTS. I AM CURRENTLY UNDETECTABLE WITH A CD4 COUNT OF OVER 300. I CANNOT WORK DUE TO ALL OF THE SIDE EFFECTS I HAVE, BUT THE DOUBLE VISION AND LOSS OF DRIVING PRIVILEGES IS THE MOST DEVASTATING TO ME. IN 2005 I HAD PCP PNEUMONIA FOR SEVERAL WEEKS AND MY CD4 COUNT PLUNGED TO NEARLY ZERO. COULD THIS HAVE CAUSED THIS EYE DAMAGE?

Response from Dr. Conway

The visual disturbances you describe are interesting. I am fairly certain they do NOT relate to your antiviral medications. I am not sure if some damage was done while your immune system was at its weakest, and this is something I would specifically bring up with your doctor. As an aside, double vision and other visual side effects are quite common with Cymbalta, so you may consider this as a possible cause. I might discuss with your doctor if you can go off it and see waht happens. Beyond this, I suspect that other issues have been considered by the ophthalmologists who are caring for you, but I would also make sure they have done a CT scan or other similar test to rule out any structural lesions that may be present around your eyes or in your central nervous system.



Previous
need updates on hgh and lipodystrophy
Next
Re: HIV/AIDS Enquiry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement